MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200111
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "locking of the short 200 gamma nail over the insertion guide and target sleeve does not work - incorrect drilling occurred.In the "dry" assembly, everything fits wonderfully; after the nail has been inserted according to instructions, misdrilling occurs in the proximal distal hole.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was returned and found to be functional.The device inspection revealed the following: the returned target device gamma3® was visually inspected in we can see small nicks and scratch marks which indicate usage of the device over time.The gap is observed at the joint section which has no correlation with misdrilling, it can be from the normal wear and tear of the device from usage and reprocessing cycles.A pre-surgical functional inspection was performed for the returned target device and sleeve with sample nail and drill where no misdrilling was observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, since the device was found to be functional and working as intended, in the functional inspection, the issue is deemed to be user-related and wear and tear over the usage over a period of time.If any additional information is provided, the investigation will be reassessed.

Brand Name
TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17392767
Report Number0009610622-2023-00265
Device Sequence Number12964566
Product Code HSB
UDI-Device Identifier04546540716774
UDI-Public04546540716774
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200111
Device Lot NumberKME905555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown